Should Have Read The Fine Print

While I was puking my guts up from poison-by-peanut-butter, I wasn’t taking my meds. I didn’t figure there was much point.

Discontinuation of Treatment with Cymbalta:

Discontinuation symptoms have been systematically evaluated in patients taking Cymbalta. Following abrupt discontinuation in MDD placebo-controlled clinical trials of up to 9-weeks duration, the following symptoms occurred at a rate greater than or equal to 2% and at a significantly higher rate in Cymbalta-treated patients compared to those discontinuing from placebo: dizziness; nausea; headache; paresthesia; vomiting; irritability; and nightmare.

During marketing of other SSRIs and SNRIs (serotonin and norepinephrine reuptake inhibitors), ther have been spontaneous reports of adverse events occurring upon discontinuation of these drugs, particularly when abrupt, including the following: dysphoric mood, irritability, agitation, dizziness, sensory disturbances (e.g., paresthesias such as electric shock sensations), anxiety, confusion, headache, lethargy, emotional lability, insomnia, hypomania, tinnitus, and seizures. Although these events are generally self-limiting, some have been reported to be severe.

Patients should be monitored for these symptoms when discontinuing treatment with Cymbalta. A gradual reduction in the dose rather than abrupt cessation is recommended whenever possible… blah blah blah.

Y’think?

I started taking the meds again. I hope I feel better soon. My family knows where I sleep.

13 Responses to “Should Have Read The Fine Print”

  1. WhoreChurch Says:

    UGH! While I haven’t been through something this severe, I have seen the affects of stopping a med I didn’t think “really mattered.” It only takes one time to learn your lesson.

    Man, I feel for ya.

  2. Lou FCD Says:

    I hope I live long enough to apply that lesson.

    I’m not taking any bets, though.

    I guess I should give one of you guys my password to the blogs, just in case.

    The girls shouldn’t pay for my mistake.

    🙂

  3. WhoreChurch Says:

    Please forgive me if this sounds preachy. You know it’s probably due to my background. I caint live above my raisin’

    I suspect you aren’t going anywhere soon–and as far as the girls go, you know I couldn’t write it, you’ll have to give the passwords to Blipey or somebody, but it will be many years from now.

    If it makes you feel any better, there have been so many times over the last few years I just couldn’t imagine the future I lost count. It wasn’t just depression, it was truly believing I would die.

    Between my kidneys, my heart, getting 1st, 2nd and some 3rd degree burns, stroke level blood pressure. I’m not complaining, and everything I dealt with ended up to be temporary (which seems better than your situation), but I just want you to know I’ve mostly come out of those feelings. I have tons of hope and expectancy for the future now.

    Once you get the meds worked out I’m confident you will likely have more hope soon.

  4. Lou FCD Says:

    Thanks, Kevin.

    I actually think I feel a little better just knowing what’s up, and why I’ve been so up and down lately.

    Of course, ask me again in thirty seconds and I’m liable to choke somebody.

    Yuck.

  5. WhoreChurch Says:

    When I think about it I end up asking Kendra on a regular basis, “Why do you think I feel down today?” It really helps when she says “you just changed your meds” or “you’ve had pain all week” or “you just got a bad report from the Doc”, it really does help to know why you are having the feelings you are having.

    And meds suck. I was taking 16 pills a day up until recently.

  6. Lou FCD Says:

    Heh. I’m afraid to ask.

    “Why do you think I’m like I am today?”

    “Because you’re a prick.”

    “Oh, yeah. Forgot. Thanks.”

    🙂

  7. Molly Montrevoir Says:

    We’re pulling for you, Lou, and in the meantime I think we can give the picnic an intermission after tomorrow’s post.

    We know a thing or two about it.
    Hang in there.
    M and A

  8. Lou FCD Says:

    Thank you both. This rollercoaster is new to me, and it’s a bit hard for me to adjust. The manic phases were fun and full of creativity (so much I couldn’t even channel it into anything), but they were very very short lived.

    The bottom end was nasty and lengthy.

    I think things are leveling off some now.

    I’m just glad I woke up this morning. Given the blackness of the mood I’d been in, I was a little worried the wife and kidney beans might be a little too eager to trade me in for the cash.

    🙂

  9. Robyn Says:

    Lou, stopping an anti-depressant bluntly really can be very dangerous. In your list of symptoms, I didn’t see the word suidical, but that really is a danger. Take care.

  10. Lou FCD Says:

    Thanks Robyn. You know, I could’ve used that information a little sooner! 🙂

    Things are much better now, though. Suicide is actually mentioned in the fine print, but only in regards to teenagers.

    I was just so incredibly angry beyond all reason about nothing at all. I’m glad that’s behind me.

    It’s ironic that I developed those problems from taking the meds for pain rather than for depression. It might be a case of the cure being more dangerous than the disease.

    Lovely.

  11. WhoreChurch Says:

    Glad to see you back posting as yourself. I agree, the meds have all sorts of side-effects that seem at times to be worse than the thing they are attempting to cure. It sucks.

    BUT…

    at least you know everyone on the stupid meds has had similar experiences. For some reason that gives me some comfort.


Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s

%d bloggers like this: